I've been very foolish

I have come back last week from my holiday of two weeks duration during which time I barely took my 175mg Levo. Of course at first I didn't notice any different except that I felt a bit more energetic and as though my system was running faster than usual ( I guess I was going a bit hyper?) but now oh dear,cramps in my legs, heartburn and acid reflux, poor sleep etc etc. I have picked up with the mess by taking 100 mg per day how quickly can I resume my previous dose of 175?

All advise will be so welcome.

5 Replies

oldestnewest
  • A dose of levo you took today takes about six weeks to gradually leave your system. I am not medically trained but I would add 25mcg each week until you are back to 175mcg. However, any overstimulation/fast pulse etc, drop to previous dose and a couple of weeks later request a new blood test.

  • Well, we all make mistakes, so don't beat yourself up about it. :) And, sometimes it takes an incident like that to make us understand just how important it is to be regular with our hormone.

    No, you weren't 'going hyper' at all. It's a well-known phenomenon that if we stop taking our levo for any reason, at first we feel soooooooo much better that we can be tempted to believe we didn't need it in the first place! But, the effect doesn't last, and we soon start experiencing hypo symptoms.

    Shaws gives good advice above, about how to resume your normal dose. :)

  • I would have thought you get advice from your doctor first before guessing what your dose should be. Not necessarily having face to face contact, a telephone call should suffice if they're any good . I was diagnosed in January and haven't ever seen my doctor in the whole nearly 9 months, started for me in December '16 ! Bizarre. But my doctor has monitored my health and progress throughout. I'm still having blood tests every 6 weeks, may as well sleep at the surgery! My meds were increased in May, excellent. She even told me in June that my thyroid is nearly back to normal! Of course that doesn't mean I stop taking Levothyroxine. Hope it doesn't take you too long to get back to normal.

  • Steni,

    You can resume 175mcg right away. I was taken off 150mcg Levothyroxine for a month for RAI and was able to resume 150mcg immediately.

  • Thank you Clutter I was a tempted to do that so I think I'll go back to that dose.

You may also like...